MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - incorrect prep.
 
Event or Problem Description
It was reported that the proximal segment of an unspecified stent did not adhere to the vessel wall.Therefore, the 5.0x8mm nc trek balloon dilatation catheter (bdc) was used however, after the balloon was deflated the balloon because stuck with the unspecified guide wire and could not be withdrawn normally.The devices were withdrawn together.It was noted that the bdc was not soaked prior to use.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported difficulty could not be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint since the difficulty could not be confirmed during return analysis.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty could not be determined.Possible factors that may contribute to the difficult to remove the balloon dilatation catheter (bdc) from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported difficulty could not be determined since the complaint could not be confirmed during return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22045499
Report Number2024168-2025-05188
Device Sequence Number13009429
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)260831(10)30907G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number30907G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown